Alert archive / Pennsylvania / Wind Advisories in 2016

Wind Advisory 5, NWS Pittsburgh, PA

April 2, 201611 counties in Ohio; 7 counties in West Virginia; 14 counties in Pennsylvania

NWS Pittsburgh, PA issued this wind advisory at Apr 2, 2016, 2:07 AM EDT for 11 counties in Ohio; 7 counties in West Virginia; 14 counties in Pennsylvania. It took effect at Apr 2, 2016, 2:00 PM EDT. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Apr 2, 2016, 2:07 AM EDT (06:07 UTC)
In effect from
Apr 2, 2016, 2:00 PM EDT
Expired
Apr 3, 2016, 4:30 AM EDT
In force
15 hr
Issued by
NWS Pittsburgh, PA
All 32 counties

Belmont County, OH, Carroll County, OH, Columbiana County, OH, Coshocton County, OH, Guernsey County, OH, Harrison County, OH, Jefferson County, OH, Monroe County, OH, Muskingum County, OH, Noble County, OH, Tuscarawas County, OH, Allegheny County, PA, Armstrong County, PA, Beaver County, PA, Butler County, PA, Clarion County, PA, Fayette County, PA, Forest County, PA, Greene County, PA, Jefferson County, PA, Lawrence County, PA, Mercer County, PA, Venango County, PA, Washington County, PA, Westmoreland County, PA, Brooke County, WV, Hancock County, WV, Marion County, WV, Marshall County, WV, Monongalia County, WV, Ohio County, WV, Wetzel County, WV

The radar

The Pittsburgh radar (KPBZ), 26 km from the middle of the area, began a volume at 06:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Pittsburgh, PA (KAGC), launched 00:00Z, 6.1 hours before the alert went out and 31 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 00:00Z on 2016-04-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 00:00Z on 2016-04-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 61 square meters per square second.1939587897117136156175194Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1285 m above ground
0-6 km bulk shear
100 kt
0-1 km storm-relative helicity
61 m²/s²
0-3 km storm-relative helicity
239 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

164 
WWUS71 KPBZ 020607
NPWPBZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PITTSBURGH PA
207 AM EDT SAT APR 2 2016


MDZ001-WVZ514-021415-
/O.UPG.KPBZ.HW.A.0001.160403T0200Z-160403T1600Z/
/O.NEW.KPBZ.HW.W.0001.160403T0000Z-160403T1500Z/
GARRETT-EASTERN TUCKER-
INCLUDING THE CITIES OF...OAKLAND MD...DAVIS...THOMAS...
CANAAN VALLEY
207 AM EDT SAT APR 2 2016

...HIGH WIND WARNING IN EFFECT FROM 8 PM THIS EVENING TO 11 AM
EDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 11 AM EDT
SUNDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT.

* WINDS...WEST 20 TO 30 MPH WITH GUSTS UP TO 60 MPH.

* PERIOD OF STRONGEST WIND...MIDNIGHT TONIGHT THROUGH 8 AM
  SUNDAY.

* IMPACTS...DOWNED TREES AND POWER LINES. DIFFICULT DRIVING 
  CONDITIONS DUE TO CROSS GUSTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

PAZ074-076-WVZ510>513-021415-
/O.NEW.KPBZ.HW.W.0001.160403T0000Z-160403T1500Z/
WESTMORELAND RIDGES-FAYETTE RIDGES-
RIDGES OF EASTERN MONONGALIA AND NORTHWESTERN PRESTON-PRESTON-
EASTERN PRESTON-WESTERN TUCKER-
INCLUDING THE CITIES OF...LIGONIER...DONEGAL...CHAMPION...
OHIOPYLE...COOPERS ROCK...KINGWOOD...BRUCETON MILLS...
TERRA ALTA...ROWLESBURG...HAZELTON...PARSONS...HENDRICKS...
SAINT GEORGE
207 AM EDT SAT APR 2 2016

...HIGH WIND WARNING IN EFFECT FROM 8 PM THIS EVENING TO 11 AM
EDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 11 AM EDT
SUNDAY.

* WINDS...WEST 20 TO 30 MPH WITH GUSTS UP TO 60 MPH.

* PERIOD OF STRONGEST WINDS...MIDNIGHT TONIGHT THROUGH 8 AM
  SUNDAY.

* IMPACTS...DOWNED TREES AND POWER LINES. DIFFICULT DRIVING 
  CONDITIONS DUE TO CROSS GUSTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-029-
031-073-075-WVZ001>004-012-021-509-021415-
/O.NEW.KPBZ.WI.Y.0005.160403T0000Z-160403T1200Z/
TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON OH-
MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO-FOREST-
LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY-ARMSTRONG-
INDIANA-WASHINGTON-GREENE-WESTMORELAND-FAYETTE-HANCOCK-BROOKE-
OHIO-MARSHALL-WETZEL-MARION-MONONGALIA-
INCLUDING THE CITIES OF...NEW PHILADELPHIA...CARROLLTON...SALEM...
COSHOCTON...CADIZ...STEUBENVILLE...ZANESVILLE...CAMBRIDGE...
ST. CLAIRSVILLE...CALDWELL...WOODSFIELD...GROVE CITY...FRANKLIN...
TIONESTA...NEW CASTLE...BUTLER...CLARION...BROOKVILLE...BEAVER...
PITTSBURGH METRO AREA...KITTANNING...INDIANA...WASHINGTON...
WAYNESBURG...GREENSBURG...LATROBE...UNIONTOWN...WEIRTON...
BETHANY...WHEELING...MOUNDSVILLE...NEW MARTINSVILLE...FAIRMONT...
MORGANTOWN
207 AM EDT SAT APR 2 2016

...WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 8 AM EDT
SUNDAY...

THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 8 AM EDT
SUNDAY.

* WINDS...WEST 15 TO 25 MPH WITH GUSTS UP TO 50 MPH.

* PERIOD OF STRONGEST WINDS...10 PM THIS EVENING THROUGH 4 AM
  SUNDAY.

* IMPACTS...SCATTERED TREE AND POWER LINE DAMAGE CAN BE EXPECTED.
  SOME MINOR PROPERTY DAMAGE IS POSSIBLE IN THE HIGHEST GUSTS.
  TRAVEL WILL BE DIFFICULT FOR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR GUSTS TO 45 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
4 follow-up statements
991 
WWUS71 KPBZ 020829
NPWPBZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PITTSBURGH PA
429 AM EDT SAT APR 2 2016


MDZ001-PAZ074-076-WVZ510>514-021630-
/O.CON.KPBZ.HW.W.0001.160403T0000Z-160403T1500Z/
GARRETT-WESTMORELAND RIDGES-FAYETTE RIDGES-
RIDGES OF EASTERN MONONGALIA AND NORTHWESTERN PRESTON-PRESTON-
EASTERN PRESTON-WESTERN TUCKER-EASTERN TUCKER-
INCLUDING THE CITIES OF...OAKLAND MD...LIGONIER...DONEGAL...
CHAMPION...OHIOPYLE...COOPERS ROCK...KINGWOOD...BRUCETON MILLS...
TERRA ALTA...ROWLESBURG...HAZELTON...PARSONS...HENDRICKS...
SAINT GEORGE...DAVIS...THOMAS...CANAAN VALLEY
429 AM EDT SAT APR 2 2016

...HIGH WIND WARNING REMAINS IN EFFECT FROM 8 PM THIS EVENING TO
11 AM EDT SUNDAY...

* WINDS...WEST 20 TO 30 MPH WITH GUSTS UP TO 60 MPH.

* PERIOD OF STRONGEST WIND...MIDNIGHT TONIGHT THROUGH 8 AM 
  SUNDAY.

* IMPACTS...DOWNED TREES AND POWER LINES. DIFFICULT DRIVING 
  CONDITIONS DUE TO CROSS GUSTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-029-
031-073-075-WVZ001>004-012-021-509-021630-
/O.CON.KPBZ.WI.Y.0005.160403T0000Z-160403T1200Z/
TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON OH-
MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO-FOREST-
LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY-ARMSTRONG-
INDIANA-WASHINGTON-GREENE-WESTMORELAND-FAYETTE-HANCOCK-BROOKE-
OHIO-MARSHALL-WETZEL-MARION-MONONGALIA-
INCLUDING THE CITIES OF...NEW PHILADELPHIA...CARROLLTON...SALEM...
COSHOCTON...CADIZ...STEUBENVILLE...ZANESVILLE...CAMBRIDGE...
ST. CLAIRSVILLE...CALDWELL...WOODSFIELD...GROVE CITY...FRANKLIN...
TIONESTA...NEW CASTLE...BUTLER...CLARION...BROOKVILLE...BEAVER...
PITTSBURGH METRO AREA...KITTANNING...INDIANA...WASHINGTON...
WAYNESBURG...GREENSBURG...LATROBE...UNIONTOWN...WEIRTON...
BETHANY...WHEELING...MOUNDSVILLE...NEW MARTINSVILLE...FAIRMONT...
MORGANTOWN
429 AM EDT SAT APR 2 2016

...WIND ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 8 AM
EDT SUNDAY...

* WINDS...WEST 15 TO 25 MPH WITH GUSTS UP TO 50 MPH.

* PERIOD OF STRONGEST WINDS...10 PM THIS EVENING THROUGH 4 AM 
  SUNDAY.

* IMPACTS...SCATTERED TREE AND POWER LINE DAMAGE CAN BE 
  EXPECTED. SOME MINOR PROPERTY DAMAGE IS POSSIBLE IN THE 
  HIGHEST GUSTS. TRAVEL WILL BE DIFFICULT FOR HIGH PROFILE 
  VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR GUSTS TO 45 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
281 
WWUS71 KPBZ 021617
NPWPBZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PITTSBURGH PA
1217 PM EDT SAT APR 2 2016

MDZ001-PAZ074-076-WVZ510>514-030130-
/O.EXT.KPBZ.HW.W.0001.160402T2100Z-160403T1500Z/
GARRETT-WESTMORELAND RIDGES-FAYETTE RIDGES-
RIDGES OF EASTERN MONONGALIA AND NORTHWESTERN PRESTON-PRESTON-
EASTERN PRESTON-WESTERN TUCKER-EASTERN TUCKER-
INCLUDING THE CITIES OF...OAKLAND MD...LIGONIER...DONEGAL...
CHAMPION...OHIOPYLE...COOPERS ROCK...KINGWOOD...BRUCETON MILLS...
TERRA ALTA...ROWLESBURG...HAZELTON...PARSONS...HENDRICKS...
SAINT GEORGE...DAVIS...THOMAS...CANAAN VALLEY
1217 PM EDT SAT APR 2 2016

...HIGH WIND WARNING NOW IN EFFECT FROM 5 PM THIS AFTERNOON TO
11 AM EDT SUNDAY...

* WINDS...WEST 20 TO 30 MPH WITH GUSTS UP TO 60 MPH.

* PERIOD OF STRONGEST WIND...8PM TONIGHT THROUGH 8 AM SUNDAY.

* IMPACTS...DOWNED TREES AND POWER LINES. DIFFICULT DRIVING 
  CONDITIONS DUE TO CROSS GUSTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

OHZ039>041-048>050-057>059-068-069-WVZ001>004-012-030130-
/O.EXT.KPBZ.WI.Y.0005.160402T1800Z-160403T1200Z/
TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON OH-
MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-HANCOCK-BROOKE-OHIO-
MARSHALL-WETZEL-
INCLUDING THE CITIES OF...NEW PHILADELPHIA...CARROLLTON...SALEM...
COSHOCTON...CADIZ...STEUBENVILLE...ZANESVILLE...CAMBRIDGE...
ST. CLAIRSVILLE...CALDWELL...WOODSFIELD...WEIRTON...BETHANY...
WHEELING...MOUNDSVILLE...NEW MARTINSVILLE
1217 PM EDT SAT APR 2 2016

...WIND ADVISORY NOW IN EFFECT FROM 2PM THIS AFTERNOON UNTIL 8 AM
EDT SUNDAY...

* WINDS...WEST 15 TO 25 MPH WITH GUSTS UP TO 50 MPH.

* PERIOD OF STRONGEST WINDS...5 PM THIS EVENING THROUGH 4 AM
  SUNDAY.

* IMPACTS...SCATTERED TREE AND POWER LINE DAMAGE CAN BE 
  EXPECTED. SOME MINOR PROPERTY DAMAGE IS POSSIBLE IN THE 
  HIGHEST GUSTS. TRAVEL WILL BE DIFFICULT FOR HIGH PROFILE 
  VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR GUSTS TO 45 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

PAZ007>009-013>016-020>023-029-031-073-075-WVZ021-509-030130-
/O.EXT.KPBZ.WI.Y.0005.160402T2100Z-160403T1200Z/
MERCER-VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-
ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON-GREENE-WESTMORELAND-
FAYETTE-MARION-MONONGALIA-
INCLUDING THE CITIES OF...GROVE CITY...FRANKLIN...TIONESTA...
NEW CASTLE...BUTLER...CLARION...BROOKVILLE...BEAVER...
PITTSBURGH METRO AREA...KITTANNING...INDIANA...WASHINGTON...
WAYNESBURG...GREENSBURG...LATROBE...UNIONTOWN...FAIRMONT...
MORGANTOWN
1217 PM EDT SAT APR 2 2016

...WIND ADVISORY NOW IN EFFECT FROM 5 PM THIS AFTERNOON TO 8 AM
EDT SUNDAY...

* WINDS...WEST 15 TO 25 MPH WITH GUSTS UP TO 50 MPH.

* PERIOD OF STRONGEST WINDS...8 PM THIS EVENING THROUGH 4 AM
  SUNDAY.

* IMPACTS...SCATTERED TREE AND POWER LINE DAMAGE CAN BE 
  EXPECTED. SOME MINOR PROPERTY DAMAGE IS POSSIBLE IN THE 
  HIGHEST GUSTS. TRAVEL WILL BE DIFFICULT FOR HIGH PROFILE 
  VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR GUSTS TO 45 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
369 
WWUS71 KPBZ 030108
NPWPBZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PITTSBURGH PA
908 PM EDT SAT APR 2 2016


MDZ001-PAZ074-076-WVZ510>514-030915-
/O.CON.KPBZ.HW.W.0001.000000T0000Z-160403T1500Z/
GARRETT-WESTMORELAND RIDGES-FAYETTE RIDGES-
RIDGES OF EASTERN MONONGALIA AND NORTHWESTERN PRESTON-PRESTON-
EASTERN PRESTON-WESTERN TUCKER-EASTERN TUCKER-
INCLUDING THE CITIES OF...OAKLAND MD...LIGONIER...DONEGAL...
CHAMPION...OHIOPYLE...COOPERS ROCK...KINGWOOD...BRUCETON MILLS...
TERRA ALTA...ROWLESBURG...HAZELTON...PARSONS...HENDRICKS...
SAINT GEORGE...DAVIS...THOMAS...CANAAN VALLEY
908 PM EDT SAT APR 2 2016

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM EDT SUNDAY...

* WIND...WEST 20 TO 30 MPH WITH GUSTS UP TO 60 MPH.

* PERIOD OF STRONGEST WIND...9PM TONIGHT THROUGH 8 AM SUNDAY.

* IMPACTS...DOWNED TREES AND POWER LINES. DIFFICULT DRIVING 
  CONDITIONS DUE TO CROSS GUSTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE MAY LEAD TO PROPERTY DAMAGE.

&&

$$

OHZ039>041-048>050-057>059-068-069-WVZ001>004-012-030915-
/O.CON.KPBZ.WI.Y.0005.000000T0000Z-160403T1200Z/
TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON OH-
MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-HANCOCK-BROOKE-OHIO-
MARSHALL-WETZEL-
INCLUDING THE CITIES OF...NEW PHILADELPHIA...CARROLLTON...SALEM...
COSHOCTON...CADIZ...STEUBENVILLE...ZANESVILLE...CAMBRIDGE...
ST. CLAIRSVILLE...CALDWELL...WOODSFIELD...WEIRTON...BETHANY...
WHEELING...MOUNDSVILLE...NEW MARTINSVILLE
908 PM EDT SAT APR 2 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT SUNDAY...

* WIND...WEST 15 TO 25 MPH WITH GUSTS UP TO 50 MPH.

* PERIOD OF STRONGEST WIND...9 PM THIS EVENING THROUGH 4 AM
  SUNDAY.

* IMPACTS...SCATTERED TREE AND POWER LINE DAMAGE. MINOR PROPERTY
  DAMAGE POSSIBLE. TRAVEL MAY BE DIFFICULT FOR HIGH PROFILE
  VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND OF 30 MPH OR GUSTS OF 45 TO 57 MPH
ARE EXPECTED. WIND THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

PAZ007>009-013>016-020>023-029-031-073-075-WVZ021-509-030915-
/O.CON.KPBZ.WI.Y.0005.000000T0000Z-160403T1200Z/
MERCER-VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-
ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON-GREENE-WESTMORELAND-
FAYETTE-MARION-MONONGALIA-
INCLUDING THE CITIES OF...GROVE CITY...FRANKLIN...TIONESTA...
NEW CASTLE...BUTLER...CLARION...BROOKVILLE...BEAVER...
PITTSBURGH METRO AREA...KITTANNING...INDIANA...WASHINGTON...
WAYNESBURG...GREENSBURG...LATROBE...UNIONTOWN...FAIRMONT...
MORGANTOWN
908 PM EDT SAT APR 2 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT SUNDAY...

* WIND...WEST 15 TO 25 MPH WITH GUSTS UP TO 50 MPH.

* PERIOD OF STRONGEST WIND...9 PM THIS EVENING THROUGH 4 AM
  SUNDAY.

* IMPACTS...SCATTERED TREE AND POWER LINE DAMAGE. MINOR PROPERTY
  DAMAGE POSSIBLE. TRAVEL MAY BE DIFFICULT FOR HIGH PROFILE
  VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND OF 30 MPH OR GUSTS OF 45 TO 57 MPH
ARE EXPECTED. WIND THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

15
085 
WWUS71 KPBZ 030830
NPWPBZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PITTSBURGH PA
430 AM EDT SUN APR 3 2016


PAZ074-076-WVZ510-030930-
/O.CAN.KPBZ.HW.W.0001.000000T0000Z-160403T1500Z/
WESTMORELAND RIDGES-FAYETTE RIDGES-
RIDGES OF EASTERN MONONGALIA AND NORTHWESTERN PRESTON-
INCLUDING THE CITIES OF...LIGONIER...DONEGAL...CHAMPION...
OHIOPYLE...COOPERS ROCK
430 AM EDT SUN APR 3 2016

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS CANCELLED THE HIGH
WIND WARNING.

THE STRONG WINDS CURRENTLY IN PLACE WILL CONTINUE TO DECREASE
THROUGH EARLY MORNING. THE THREAT OF WARNING LEVEL WINDS HAS
ENDED.

$$

OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-029-
031-073-075-WVZ001>004-012-021-509-030930-
/O.CAN.KPBZ.WI.Y.0005.000000T0000Z-160403T1200Z/
TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON OH-
MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO-FOREST-
LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY-ARMSTRONG-
INDIANA-WASHINGTON-GREENE-WESTMORELAND-FAYETTE-HANCOCK-BROOKE-
OHIO-MARSHALL-WETZEL-MARION-MONONGALIA-
INCLUDING THE CITIES OF...NEW PHILADELPHIA...CARROLLTON...SALEM...
COSHOCTON...CADIZ...STEUBENVILLE...ZANESVILLE...CAMBRIDGE...
ST. CLAIRSVILLE...CALDWELL...WOODSFIELD...GROVE CITY...FRANKLIN...
TIONESTA...NEW CASTLE...BUTLER...CLARION...BROOKVILLE...BEAVER...
PITTSBURGH METRO AREA...KITTANNING...INDIANA...WASHINGTON...
WAYNESBURG...GREENSBURG...LATROBE...UNIONTOWN...WEIRTON...
BETHANY...WHEELING...MOUNDSVILLE...NEW MARTINSVILLE...FAIRMONT...
MORGANTOWN
430 AM EDT SUN APR 3 2016

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS CANCELLED THE WIND
ADVISORY.

SURFACE WINDS WILL CONTINUE TO DECREASE THROUGH EARLY
MORNING...AND ADVISORY LEVEL WINDS ARE NO LONGER EXPECTED.

$$

MDZ001-WVZ511>514-031500-
/O.CON.KPBZ.HW.W.0001.000000T0000Z-160403T1500Z/
GARRETT-PRESTON-EASTERN PRESTON-WESTERN TUCKER-EASTERN TUCKER-
INCLUDING THE CITIES OF...OAKLAND MD...KINGWOOD...
BRUCETON MILLS...TERRA ALTA...ROWLESBURG...HAZELTON...PARSONS...
HENDRICKS...SAINT GEORGE...DAVIS...THOMAS...CANAAN VALLEY
430 AM EDT SUN APR 3 2016

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM EDT THIS
MORNING...

* WIND...WEST 20 TO 30 MPH WITH GUSTS UP TO 60 MPH.

* PERIOD OF STRONGEST WIND...THROUGH 8 AM.

* IMPACTS...DOWNED TREES AND POWER LINES. DIFFICULT DRIVING 
  CONDITIONS DUE TO CROSS GUSTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE MAY LEAD TO PROPERTY DAMAGE.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this wind advisory went out at Apr 2, 2:00 AM EDT, 7 minutes earlier.

Area forecast discussion, Apr 2, 2:00 AM EDT, 7 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PITTSBURGH PA
200 AM EDT SAT APR 2 2016

.SYNOPSIS...
MUCH COLDER WEATHER CAN BE EXPECTED THIS WEEKEND...WITH RAIN SHOWERS
CHANGING TO SNOW SHOWERS TONIGHT. COLD AND DRY SUNDAY...WITH THE
NEXT SYSTEM EXPECTED ON MONDAY.

&&

.NEAR TERM /THROUGH TODAY/...
FOR THE OVERNIGHT PERIOD...REMOVED POPS AND MADE ADJUSTMENTS TO
CLOUD COVER. TEMPERATURES HAVE BEEN UPDATED WITH A BLEND OF HIRES
GUIDANCE.

&&

.SHORT TERM /TONIGHT THROUGH MONDAY/...
A FAST MOVING AND STRONGER SHORTWAVE WILL APPROACH LATE IN THE
DAY. INITIALLY THE PRECIPITATION WILL BEGIN AS RAIN...BUT WILL
CHANGE OVER TO SNOW FROM NORTH TO SOUTH TONIGHT AS STRONG COLD AIR
ADVECTION WILL RAPIDLY ENSUE BEHIND THE EXITING SYSTEM.

THERE SHOULD BE BE SOME ACCUMULATIONS ACROSS THE FAR NORTH
TONIGHT...BUT AT THIS POINT CANNOT GET A FIRM GRIP ON AMOUNTS DUE
TO THE WARM GROUND AND HOW FAST THE SNOW SHOULD END THERE. THERE
WILL ALSO BE ACCUMULATIONS OVER THE RIDGES WHERE AN ENHANCEMENT
TO SNOW SHOWERS IS POSSIBLE THANKS TO THE VERY COLD AIR...WHICH IS
PUSHING THE SNOW GROWTH ZONE DOWNWARD INTO THE SATURATED LAYER AND
AN IMPRESSIVE UPSLOPE FLOW SETTING UP. FOR CURRENT FORECAST...WILL
GO WITH A GENERAL 1-2 INCHES ACROSS THE NORTH AND 2-3 IN THE
RIDGES.

WITH THE ENTIRE SYSTEM MOVING SO QUICKLY THROUGH THE UPPER OHIO
VALLEY...EXPECT THE BULK OF THE SNOW SHOWERS TO END LATE TONIGHT.
MODELS ARE PICKING UP ON THIS RATHER WELL...INDICATING A
STABILIZING OF THE LOWER ATMOSPHERE AND ALSO MUCH DRIER AIR
OVERSPREADING THE REGION. AGAIN...THE EXCEPTION WOULD BE ACROSS
THE RIDGES...FOR REASONS MENTIONED EARLIER.

I THINK THE MAIN WIDESPREAD CONCERN IS WIND. MODELS CONTINUE TO
SHOW VERY STRONG WINDS ABOVE THE SURFACE RAPIDLY MIXING DOWN IN
THE COLD AIR ADVECTION...ESPECIALLY TONIGHT. LAPSE RATES ARE QUITE
IMPRESSIVE AS ARE THREE HOUR PRESSURE RISES. MODELS ARE SHOWING
PRESSURE RISES OF GREATER THEN 5MBS ACROSS THE ENTIRE AREA
TONIGHT...WITH THE HIGHEST VALUES ACROSS THE NORTHERN HALF AND
RIDGES. IN ESSENCE...THE MODELS ARE INDICTING THE VERY WINDY
ATMOSPHERE ALOFT...SLAMMING TO THE SURFACE TONIGHT. WITH ALL OF
THESE INDICATORS...THINK THAT A WIND ADVISORY IS NEEDED ACROSS
THE ENTIRE AREA TONIGHT...WITH A WARNING IN THE RIDGES.

WITH THE EXCEPTION OF MORNING SNOW SHOWERS IN THE RIDGES...SUNDAY
WILL BE DRY BUT COLD WITH PERIODS OF SUNSHINE.

THE NEXT SYSTEM WILL RAPIDLY APPROACH THE AREA SUNDAY NIGHT. WARM
ADVECTION IS EXPECTED AHEAD OF THE SYSTEM...WITH PRECIPITATION
OVERSPREADING THE AREA LATE SUNDAY NIGHT AND MONDAY MORNING.
LOOKING AT CRITICAL LOW LEVEL THICKNESSES AND BOUNDARY LAYER
TEMPERATURES...PRECIPITATION WILL LIKELY BEGIN AS SNOW SHOWERS
ACROSS THE NORTH...BUT WOULD EXPECT MOST IF NOT ALL OF THE AREA TO
SEE RAIN SHOWERS...IN THE WARMER AIR MASS.

THE LOW PRESSURE WILL MOVE THROUGH ON MONDAY AND EXPECT ANOTHER
SHOT OF STRONG COLD AIR ADVECTION BEHIND IT MONDAY AFTERNOON.

TEMPERATURES ARE BASED ON A GUIDANCE BLEND.

&&

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
A FAIRLY ACTIVE PATTERN WILL REMAIN IN PLACE THROUGH THE LONG TERM
PERIOD. THE EASTERN U.S. WILL REMAIN IN A MEAN TROUGH INTO TUESDAY
WITH CONTINUED TEMPERATURE FLUCTUATIONS BETWEEN BELOW NORMAL AND
NORMAL VALUES.

&&

.AVIATION /06Z SATURDAY THROUGH WEDNESDAY/...
EXPECT PREVAILING VFR AT MOST TERMINALS THROUGH THE NIGHT...BUT
MVFR CIGS ARE EXPECTED TO DVLP IN THE WEAK COOL FLOW TO THE NORTH
OF PIT IN THE WAKE OF THE RAIN-SUPPORTING EVE DISTURBANCE...AS PER
THE LATEST SHORT-CONSENSUS GUIDANCE.

A RETURN OF VFR IS ANTICIPATED ON SATURDAY...UNTIL THE NEXT FAST MOVING
LOW PRESSURE APPROACHES TOWARD LATE AFTERNOON. OTHERWISE...WIND GUSTS
OF 25 TO 35 KTS ARE FORECAST ONCE AGAIN IN THE RETIGHTENED PRES GRADIENT
IN ADVN OF THE AFOREMENTIONED LOW.

.OUTLOOK /SATURDAY NIGHT THROUGH WEDNESDAY/...
PERIODIC RESTRICTIONS ARE LIKELY THROUGH EARLY NEXT WEEK WITH THE
AREA UNDR BROAD UPPER TROUGHING.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...HIGH WIND WARNING FROM 8 PM THIS EVENING TO 11 AM EDT SUNDAY
     FOR MDZ001.
OH...WIND ADVISORY FROM 8 PM THIS EVENING TO 8 AM EDT SUNDAY FOR
     OHZ039>041-048>050-057>059-068-069.
PA...WIND ADVISORY FROM 8 PM THIS EVENING TO 8 AM EDT SUNDAY FOR
     PAZ007>009-013>016-020>023-029-031-073-075.
     HIGH WIND WARNING FROM 8 PM THIS EVENING TO 11 AM EDT SUNDAY
     FOR PAZ074-076.
WV...WIND ADVISORY FROM 8 PM THIS EVENING TO 8 AM EDT SUNDAY FOR
     WVZ001>004-012-021-509.
     HIGH WIND WARNING FROM 8 PM THIS EVENING TO 11 AM EDT SUNDAY
     FOR WVZ510>514.

&&
Hazardous weather outlook, Apr 1, 3:32 PM EDT, 10 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
332 PM EDT FRI APR 1 2016

MDZ001-WVZ514-021945-
GARRETT-EASTERN TUCKER-
332 PM EDT FRI APR 1 2016

...HIGH WIND WATCH IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY
MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND AND NORTHERN
WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WATCH.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

PAZ074-076-WVZ510>513-021945-
WESTMORELAND RIDGES-FAYETTE RIDGES-
RIDGES OF EASTERN MONONGALIA AND NORTHWESTERN PRESTON-PRESTON-
EASTERN PRESTON-WESTERN TUCKER-
332 PM EDT FRI APR 1 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST PENNSYLVANIA AND
NORTHERN WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

WIND GUSTS OF 45-55 MPH ARE POSSIBLE SATURDAY NIGHT INTO SUNDAY
MORNING...ESPECIALLY ON THE RIDGES. IF CONFIDENCE IN STRONG WIND
INCREASES...A WIND ADVISORY WILL BE ISSUED.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-029-
031-073-075-WVZ001>004-012-021-509-021945-
TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON OH-
MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO-FOREST-
LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY-ARMSTRONG-
INDIANA-WASHINGTON-GREENE-WESTMORELAND-FAYETTE-HANCOCK-BROOKE-OHIO-
MARSHALL-WETZEL-MARION-MONONGALIA-
332 PM EDT FRI APR 1 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO...NORTHWEST
PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL
PENNSYLVANIA...NORTHERN WEST VIRGINIA...NORTHERN PANHANDLE OF WEST
VIRGINIA AND NORTHERN WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

WIND GUSTS OF 40-50 MPH ARE POSSIBLE LATE SATURDAY AFTERNOON AND
SATURDAY NIGHT. IF CONFIDENCE IN STRONG WIND INCREASES...A WIND
ADVISORY WILL BE ISSUED.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Pittsburgh, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 2, 2:07 AM EDTHigh Wind WarningPBZMonongalia, Preston, Tucker30 hr

Nearby

Wind Advisories in Pennsylvania, 2016Wind Advisories in Ohio, 2016Wind Advisories in West Virginia, 2016Every wind advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.